Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 66, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 14, 2015, 8:18 PM EDT for 8 counties in Kentucky. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 8:18 PM EDT (00:18 UTC)
- Expired
- Jul 15, 2015, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:09 PM EDT | FLASH FLOOD | Fariston, KY | FIELDS ARE FILLING UP WITH WATER ALONG HIGHWAY 25 NEAR FAIRSTON...ABOUT 2 FEET FROM CROSSING THE HIGHWAY. |
| Jul 14, 10:00 PM EDT | FLASH FLOOD | 1 Se Calvin, KY | DAVIS AND OXENDINE ROADS WASHED OUT DUE TO FLASH FLOODING. |
| Jul 14, 10:00 PM EDT | FLASH FLOOD | Miracle, KY | BROWNIES CREEK FLOODED AGAIN DURING THE EVENING IMPACTING RESIDENCES ALONG HWY 987. |
| Jul 15, 12:10 AM EDT | FLOOD | 2 E Bush, KY | ROOTS BRANCH ROAD WAS CLOSED DUE TO FLOODWATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
104
WGUS53 KJKL 150018
FFWJKL
KYC013-051-095-109-121-125-199-203-150415-
/O.NEW.KJKL.FF.W.0066.150715T0018Z-150715T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
818 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
BELL COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 1215 AM EDT
* AT 815 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING VERY HEAVY RAIN MOVING INTO THE WARNED AREA. UP TO ONE
INCH OF RAIN IS EXPECTED OVER PORTIONS OF THE AREA THAT HAD
ALREADY RECEIVED BETWEEN 2 AND 4 INCHES OF RAINFALL EARLIER TODAY.
FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LONDON...BARBOURVILLE...MOUNT VERNON...PINEVILLE...MANCHESTER...
MIDDLESBORO...CORBIN...HAZEL PATCH...DONARO...BUSH...GIRDLER...
MOORE HILL...SPRULE...COTTONGIN...BERTHA STATION...STONY FORK
JUNCTION...JEP HILL...KING...HAVEN AND BRUSH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3729 8447 3744 8406 3671 8331 3667 8343
3667 8353 3658 8372
$$
RAY1 follow-up statement
088
WGUS73 KJKL 150050
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EDT TUE JUL 14 2015
KYC013-051-095-109-121-125-199-203-150415-
/O.CON.KJKL.FF.W.0066.000000T0000Z-150715T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-CLAY KY-PULASKI KY-KNOX KY-HARLAN KY-JACKSON KY-
ROCKCASTLE KY-BELL KY-
850 PM EDT TUE JUL 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
LAUREL...SOUTHWESTERN CLAY...NORTHEASTERN PULASKI...KNOX...
SOUTHWESTERN HARLAN...SOUTHWESTERN JACKSON...SOUTHERN ROCKCASTLE AND
BELL COUNTIES...
AT 847 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN CONTINUED TO MOVE ACROSS THE WARNED AREA.
BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN ACROSS A LARGE PORTION
OF THE AREA. FLASH FLOODING IS LIKELY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LONDON...BARBOURVILLE...MOUNT VERNON...PINEVILLE...MANCHESTER...
MIDDLESBORO...CORBIN...HAZEL PATCH...DONARO...BUSH...GIRDLER...MOORE
HILL...SPRULE...COTTONGIN...BERTHA STATION...STONY FORK JUNCTION...
JEP HILL...KING...HAVEN AND BRUSH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3729 8447 3744 8406 3671 8331 3667 8343
3667 8353 3658 8372
$$
RAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:08 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 14, 8:08 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 808 PM EDT TUE JUL 14 2015 .UPDATE... ISSUED AT 615 PM EDT TUE JUL 14 2015 LINE OF RAIN AND THUNDERSTORMS HAS BEGUN IMPACTING OUR AREA OVER THE PAST HALF AN HOUR WITH DAMAGING WINDS AND HEAVY RAIN. THIS LINE IS MOVING OVER AN AREA THAT WAS HEAVILY IMPACTED YESTERDAY AND OVERNIGHT LAST NIGHT SO FLASH FLOODING IS LIKELY...ALONG WITH DAMAGING WINDS AND SOME HAIL. THAT BEING SAID...HAVE ADJUSTED POPS TO TRY TO ACCOUNT FOR THE TIMING OF THE LINE PUSHING SEWD OVER THE NEXT SEVERAL HOURS. ALSO FRESHENED UP TEMPS PER MOST RECENT OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 301 PM EDT TUE JUL 14 2015 ASIDE FROM A FEW ONGOING HYDRO ISSUES...ALL IS CALM AROUND EASTERN KENTUCKY AT THE MOMENT. BASED ON CURRENT RADAR TRENDS...THE NEXT ROUND OF SHOWERS AND STORMS ARE EXPECTED TO ENTER THE NORTHERN FRINGES OF OUR AREA AFTER 5 PM...AND THE FIRST WIDESPREAD SHOWERS AND STORMS BETWEEN 630 AND 700 PM THIS EVENING. A LINE OF SHOWERS AND STORMS IS CURRENTLY ADVANCING SOUTHWARD THROUGH OHIO AND CENTRAL AND SOUTHEASTERN INDIANA. THIS ACTIVITY HAS FORMED IN RESPONSE TO A SOUTHWARD MOVING UPPER LEVEL SHORT WAVE THAT IS MOVING OUT OF THE EASTERN GREAT LAKES. BROKEN TO OVERCAST CLOUD COVER WILL LIMIT CONVECTIVE INITIATION ACROSS EASTERN KENTUCKY FOR THE NEXT COUPLE OF HOURS. HOWEVER...IT DOES APPEAR THAT THIS CLOUD COVER WILL CONTINUE TO ERODE FROM THE NORTH AND WEST AS THE AFTERNOON WEARS ON. ONCE THESE CLOUDS SCATTER OUT...WE WILL LIKELY SEE ADDITIONAL SHOWERS AND STORMS DEVELOP IN ADVANCE OF THE APPROACHING MCS. THERE SHOULD BE ENOUGH LIFT AND INSTABILITY IN PLACE ACROSS THE AREA TO SUSTAIN THE APPROACHING STORMS...AND MAKE THEM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE THE POSSIBILITY OF FLASH FLOODING WITH THIS CLUSTER STORMS...AS MANY AREAS HAVE ALREADY EXPERIENCED HEAVY RAINFALL AND FLOODING YESTERDAY...OVERNIGHT...AND TODAY. TEMPERATURES TONIGHT ARE FORECAST TO DROP TO SLIGHTLY ABOVE NORMAL VALUES...DUE TO THE LARGE AMOUNT OF MOISTURE IN THE AIR AND ANTICIPATED WIDESPREAD CLOUD COVER. TEMPERATURES WEDNESDAY AND WEDNESDAY NIGHT SHOULD BE SLIGHTLY BELOW NORMAL...ACCOUNTING FOR FORECAST PRECIPITATION AND CLOUDS AND THE PASSAGE OF A FRONTAL BOUNDARY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 415 PM EDT TUE JUL 14 2015 THE MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE BULK OF THE EXTENDED. THEY ALL DEPICT HEIGHTS RISING THROUGH KENTUCKY TO END THE WORK WEEK IN THE WAKE OF A SHARP TROUGH THAT WILL BE MOVING OFF THE EAST COAST THURSDAY MORNING. THE RIDGE THEN BUILDS OVER THE CENTRAL GULF COAST STATES WHILE ANOTHER SHORTWAVE RUNS EAST ON ITS NORTHERN FRINGES...RUNNING GENERALLY ALONG THE OHIO RIVER LATER THURSDAY INTO FRIDAY MORNING. AFTER THIS MID LEVEL WAVE PASSES...WE WILL SEE THE SOUTHERN RIDGE BUILD MORE EFFECTIVELY INTO THE STATE HOWEVER...PROBABLY NOT TO THE EXTENT NECESSARY TO SHUT DOWN CONVECTION...THOUGH. IT STILL APPEARS AS IF THE TRAIN OF SHORTWAVES THAT HAVE SPAWNED THE ORGANIZED AND DEADLY SYSTEMS OF THE PAST SEVERAL DAYS WILL MOVE FAR ENOUGH NORTH OF THE CWA TO HAVE MUCH OF AN IMPACT THROUGH AT LEAST SUNDAY MORNING. THIS WILL CHANGE BY MONDAY...THOUGH...AS ANOTHER STRONG TROUGH SINKS OUT OF CANADA SWEEPING ITS WAY TOWARD THE OHIO VALLEY WITH FALLING HEIGHTS AND MORE ENERGY PACKETS CROSSING THE AREA. THE ECMWF IS STRONGER WITH THIS TROUGH FOR EARLY NEXT WEEK THAN THE GFS...DIPPING IT WELL SOUTH INTO THE OHIO VALLEY. GIVEN THE PRETTY GOOD MODEL AGREEMENT ALOFT THROUGH SUNDAY A GENERAL MODEL CONSENSUS IS PREFERRED THROUGH THE WEEKEND FOLLOWED BY A LEAN TOWARD THE ECMWF FOR MONDAY AND TUESDAY. SENSIBLE WEATHER WILL SEE AN INCREASINGLY HOT AND HUMID SETUP FOR EAST KENTUCKY LASTING INTO EARLY NEXT WEEK. SFC HIGH PRESSURE OVER THE AREA WILL MAKE FOR A PLEASANT DAY ON THURSDAY WITH THE COLD FRONT TO THE SOUTH. THE HEAT AND HUMIDITY RETURN ON FRIDAY AS THE FRONT LIFTS BACK NORTH AND FADES OUT...THOUGH SOME ISOLATED POCKETS OF LATE DAY CONVECTION CANNOT BE RULED OUT. FOR THE WEEKEND...AIR MASS THUNDERSTORMS WILL BE POSSIBLE DURING THE HEAT OF THE DAY EACH AFTERNOON INTO THE EARLY EVENING. IN ADDITION... THE HEAT WILL BUILD WITH LOWER 90S A GOOD BET FOR MANY PLACES BOTH SATURDAY AND SUNDAY. MONDAY WILL SEE THE APPROACH OF A COLD FRONT AND A BETTER CHANCE FOR STORMS...STILL LARGELY DIURNALLY DRIVEN...WHILE THE HEAT REMAINS WITH MORE LOW 90S ON TAP. THE BETTER STORM CHANCES SHOULD ARRIVE ON TUESDAY ACCOMPANYING THAT FRONT. LOOK FOR HEAT INDICES TO PEAK BETWEEN 95 AND 100 DEGREES EACH AFTERNOON FROM FRIDAY THROUGH MONDAY. THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE MAJORITY OF ANY ADJUSTMENTS MADE TO THE POP AND SKY GRIDS TO EMPHASIZE THE DIURNAL CYCLE...AS WELL AS A LEAN TOWARD THE ECMWF SOLUTION MONDAY AND TUESDAY. FOR TEMPERATURES...DID TOUCH THE LOWS A BIT EACH NIGHT TO REPRESENT JUST MINOR TERRAIN EFFECTS GIVEN THIS CONTINUING HIGH MOISTURE ENVIRONMENT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 808 PM EDT TUE JUL 14 2015 LINE OF RAIN AND STORMS CONTINUES TO PUSH SOUTHEASTWARD ACROSS EASTERN KENTUCKY...PRODUCING STRONG WIND GUSTS AND TORRENTIAL RAINFALL. AS THESE STORMS MOVE THROUGH THE REMAINDER OF THE TAF SITES...EXPECT CONDITIONS TO DROP TO NEAR LIFR CONDITIONS WITH THE HEAVIEST RAINFALL BUT THEN SHOULD IMPROVE TO MVFR VIS AS THE STORMS MOVE OUT OF THE AREA. WITH MOST OF THE TAF SITES RECEIVING RAINFALL TODAY...SOME AREAS OF PATCHY FOG ARE POSSIBLE TONIGHT SO HAVE INCLUDED BR WITH MVFR/IFR VIS AT ALL TAF SITES TONIGHT. TOMORROW...CONDITIONS WILL GRADUALLY IMPROVE BACK TO VFR BUT SOME CLOUDS MAY LINGER THROUGH AT LEAST THE FIRST HALF OF THE DAY. HIGH WIND GUSTS ARE ANTICIPATED WITH ANY STORM THIS EVENING BUT THEN WILL CALM DOWN AND GENERALLY BE LIGHT AND VARIABLE THROUGH THE REMAINDER OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...JVM SHORT TERM...AR LONG TERM...GREIF AVIATION...JVM
Hazardous weather outlook, Jul 14, 6:48 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 648 PM EDT TUE JUL 14 2015 KYZ044-050>052-058>060-068-069-104-106>115-118>120-160200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 648 PM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING... LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT. KYZ079-080-083>088-116-117-160200- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY- LESLIE- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... MANCHESTER...HYDEN 648 PM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING... LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT. GREIF/AR/JP
In the hours before
Local storm report, Jul 14, 7:57 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD CAMPTON 37.74N 83.55W
07/14/2015 WOLFE KY 911 CALL CENTER
COUNTY WIDE FLASH FLOODING.
&&
TBREWERLocal storm report, Jul 14, 7:58 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG SPOUT SPRINGS 37.83N 83.97W
07/14/2015 ESTILL KY EMERGENCY MNGR
HWY 89 ROAD CLOSED DUE TO TREE BLOCKING BOTH LANES.
&&
TBREWERLocal storm report, Jul 14, 8:00 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG PRESTONSBURG 37.67N 82.77W
07/14/2015 FLOYD KY FIRE DEPT/RESCUE
TREES DOWN ACROSS PRESTONSBURG AND FLOYD
COUNTY...INCLUDING MAYS BRANCH...CORN FORK...AND A TREE
WHICH FELL ON AND DAMAGED A FIRE TRUCK ON JENNY WILEY
ROAD.
&&
JMWIXLocal storm report, Jul 14, 8:05 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
805 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG IDA MAY 37.52N 83.77W
07/14/2015 LEE KY TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
&&
TBREWERLocal storm report, Jul 14, 8:11 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD SALYERSVILLE 37.75N 83.06W
07/14/2015 MAGOFFIN KY FIRE DEPT/RESCUE
SWIFT WATER RESCUES ARE ONGOING ACROSS EAST
SALYERSVILLE...INCLUDING AT BURNING FORK AND MASHFORK.
&&
JMWIXLocal storm report, Jul 14, 8:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM FLASH FLOOD JACKSON 37.56N 83.38W
07/14/2015 BREATHITT KY PUBLIC
WATER OVER ROAD ON HWY 15 IN FRONT OF HARDEES. CITY
POLICE ON SITE.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:09 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Jackson, Knox, Laurel and 2 more | 51 min |
| Jul 14, 8:10 PM EDT | Flash Flood Warning | JKL | Magoffin | 3 hr |
| Jul 14, 8:24 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Harlan, Leslie, Letcher, Owsley, Perry | 54 min |
| Jul 14, 8:32 PM EDT | Special Weather Statement | JKL | McCreary, Pulaski, Wayne, Whitley | 58 min |
| Jul 14, 8:44 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 5 hr |
| Jul 14, 8:47 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 58 min |
| Jul 14, 8:54 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 51 min |
| Jul 14, 9:03 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 4 hr |
| Jul 14, 9:13 PM EDT | Flash Flood Warning | JKL | Knott, Perry | 3 hr |
| Jul 14, 9:14 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Laurel, Leslie, Letcher, Perry and 1 more | 31 min |
| Jul 14, 9:50 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox, Leslie, Letcher | 55 min |
| Jul 14, 9:54 PM EDT | Special Weather Statement | JKL | McCreary | 36 min |
| Jul 14, 10:33 PM EDT | Special Weather Statement | JKL | Whitley | 27 min |
| Jul 14, 10:40 PM EDT | River Flood Warning | JKL | Knox | 35 hr |
| Jul 14, 11:11 PM EDT | River Flood Warning | JKL | Estill | 56 hr |
| Jul 14, 11:17 PM EDT | River Flood Warning | JKL | Lee | 43 hr |
| Jul 14, 11:49 PM EDT | River Flood Warning | JKL | Owsley | 35 hr |
| Jul 14, 11:51 PM EDT | River Flood Advisory | JKL | Clay | 4 days |
| Jul 15, 12:05 AM EDT | Areal Flood Warning | JKL | Bath, Elliott, Floyd, Johnson, Magoffin, Martin and 3 more | 12 hr |
| Jul 15, 12:10 AM EDT | Areal Flood Warning | JKL | Bell, Breathitt, Clay, Estill, Harlan, Jackson and 7 more | 12 hr |
| Jul 15, 12:15 AM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Jackson, Knox, Laurel and 1 more | 12 hr |
| Jul 15, 12:19 AM EDT | Areal Flood Warning | JKL | Bath, Breathitt, Floyd, Knott, Letcher, Magoffin and 8 more | 12 hr |
| Jul 15, 12:44 AM EDT | Areal Flood Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 12 hr |
| Jul 15, 5:34 AM EDT | River Flood Advisory | JKL | Perry | 19 hr |
| Jul 15, 7:30 AM EDT | River Flood Advisory | JKL | Breathitt | 25 hr |
| Jul 15, 8:54 AM EDT | River Flood Advisory | JKL | Whitley | 59 hr |
| Jul 15, 11:35 AM EDT | River Flood Warning | JKL | Whitley | 52 hr |
| Jul 15, 11:51 AM EDT | Areal Flood Warning | JKL | Magoffin | 16 hr |
| Jul 15, 12:02 PM EDT | Areal Flood Warning | JKL | Owsley | 6 hr |
| Jul 15, 12:10 PM EDT | Areal Flood Warning | JKL | Knox | 18 hr |
| Jul 15, 12:14 PM EDT | Areal Flood Warning | JKL | Bell | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.